MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMP SZ 8 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GEN II COCR CR NP FEMORAL COMP SZ 8 LEFT; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420014
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Code Joint Disorder (2373)
Date of Event 07/17/2017
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed on the patient for the removal of loose femoral component.No delay or additional injuries related.Antibiotic spacer was inserted.Tibial poly was replaced, but no failure reported.
 
Additional Manufacturer Narrative
The associated complaint device was not returned.A clinical evaluation was conducted and based on medical documentation, the recurrent/persistent left knee joint infection/mrsa most likely resulted from the reported hematogenous spread secondary to chronic skin lesions and was the root cause of the revisions (b)(6) and associated complications.An additional surgical procedure/debridement with additional iv antibiotics for a second isolated organism was required as a direct result of a traumatic fall with subsequent wound dehiscence just weeks s/p the 2nd (2-stage) revision.The 3rd (2-stage) revision was due to the reported pain secondary to lateral displacement/migration/loosening of the proximal stem in the mid to distal femur in the presence of (3/5) positive cultures for mssa.The patient impact beyond the reported ongoing pain, multiple surgical interventions and required antibiotic therapies secondary to persistent/chronic knee joint infections and a traumatic injury cannot be determined, as the 3rd (2-stage) revision indicated mssa positive cultures.No further medical assessment can be rendered at this time.A review of complaint history on the listed part revealed prior complaints for the listed batch with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.

Brand Name
GEN II COCR CR NP FEMORAL COMP SZ 8 LEFT
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key7922096
Report Number1020279-2018-01971
Device Sequence Number1787189
Product Code JWH
UDI-Device Identifier03596010205506
UDI-Public03596010205506
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/23/2017
Device Catalogue Number71420014
Device Lot Number07GM19203
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/05/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date10/01/2018
Supplement Report FDA Received Date03/22/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age61 YR